Patient :It is currently 2:10 am, I woke up about 6am yesterday. I took one vyvanse before school and between 4pm-9pm drank two cups of coffee and a few coca colas. right now I am experiencing a VERY weak pulse, I can BARELY feel it in my neck. it is roughly 60 bpm. I feel it helps to take deep breaths, not necessarily short of breath but almost sigh-like breaths. I am not lightheaded. my body still feels affected by the caffeine. every so often there is a brief ringing in my ears. is it safe to sleep if my pulse is that weak or do I need to visit the hospital?
Thanks for your question on ATD.
You have definitely taken extra stimulants and caffeine could be causing the anxiety that you are experiencing at present. At 60 bpm, pulse rate is fine. Otherwise in caffeine intoxication, the pulse rate generally rises. The signs of low BP are dizziness when you stand up from the sitting position and increased pulse rate (which compensates for a low BP). You can watch for these two signs and if you notice any of them, do go to the ER to get your BP measured. Most probably you should be fine after 10-12 hours. Take plenty of water and try to keep yourself calm. Take deep breaths and try to sleep.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you in future.
Wish you good health!
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.